MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MELODY TRANSCATHETER PULMONARY VALVE; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION MELODY TRANSCATHETER PULMONARY VALVE; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Model Number PB1016
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.    conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that approximately three years and one month following the implant of this transcatheter pulmonary bioprosthetic valve, a second valve was implanted for an unknown reason.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received that a second valve was implanted, valve-in-valve, due to a frame fracture of the first valve.Additional pre-stenting resolved the issue.Conclusion: the device was not returned for analysis.The device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Based on clinical data and literature, melody stent fractures are a known phenomenon.Prominent mechanical stresses on the outflow tract stent, such as compression between the anterior chest wall and the heart, appear to be associated with an increased risk of stent fracture.However, in this case, a true root cause to the stent fracture was not determined.This event did not indicate device misuse or malfunction.If information is provided in the future, a supplemental report will be issued.

Brand Name
MELODY TRANSCATHETER PULMONARY VALVE
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7782496
Report Number2025587-2018-02106
Device Sequence Number16396890
Product Code NPV
UDI-Device Identifier00643169415850
UDI-Public00643169415850
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P140017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Model NumberPB1016
Device Catalogue NumberPB1016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient Weight70